Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 4, NWS Baltimore/Washington

May 8, 20084 counties in Virginia

NWS Baltimore/Washington issued this tornado warning at May 8, 2008, 9:56 PM EDT for 4 counties in Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2008, 9:56 PM EDT (01:56 UTC)
Expired
May 8, 2008, 10:45 PM EDT
In force
49 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Albemarle County, VA, Augusta County, VA, Greene County, VA, Rockingham County, VA

The radar

The Sterling radar (KLWX), 135 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 6:48 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 090156
TORLWX
VAC003-015-079-165-090245-
/O.NEW.KLWX.TO.W.0004.080509T0156Z-080509T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
956 PM EDT THU MAY 8 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  ALBEMARLE COUNTY IN CENTRAL VIRGINIA
  GREENE COUNTY IN CENTRAL VIRGINIA
  AUGUSTA COUNTY IN WESTERN VIRGINIA
  ROCKINGHAM COUNTY IN WESTERN VIRGINIA

* UNTIL 1045 PM EDT

* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION 7 MILES NORTHWEST OF
  CRIMORA...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRIMORA...
  GROTTOES...
  FREE UNION...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3842 7861 3814 7854 3815 7902 3826 7904
TIME...MOT...LOC 0156Z 262DEG 22KT 3821 7893

$$


LEE
2 follow-up statements
000 
WWUS51 KLWX 090226
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1026 PM EDT THU MAY 8 2008

VAC003-079-165-090245-
/O.CON.KLWX.TO.W.0004.000000T0000Z-080509T0245Z/
GREENE VA-ALBEMARLE VA-ROCKINGHAM VA-
1026 PM EDT THU MAY 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
ROCKINGHAM...ALBEMARLE AND GREENE COUNTIES...

AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
MISSION HOME...MOVING EAST AT 25 MPH.

LAT...LON 3816 7875 3830 7876 3842 7861 3828 7858
      3827 7858 3827 7857 3814 7854
TIME...MOT...LOC 0226Z 262DEG 22KT 3824 7870

$$


LEE
000 
WWUS51 KLWX 090235
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1035 PM EDT THU MAY 8 2008

VAC003-079-165-090245-
/O.CAN.KLWX.TO.W.0004.000000T0000Z-080509T0245Z/
GREENE VA-ALBEMARLE VA-ROCKINGHAM VA-
1035 PM EDT THU MAY 8 2008

...THE TORNADO WARNING FOR ROCKINGHAM...ALBEMARLE AND GREENE COUNTIES
IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE...THEREFORE THE
TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EDT...

LAT...LON 3816 7875 3830 7876 3842 7861 3828 7858
      3827 7858 3827 7857 3814 7854
TIME...MOT...LOC 0235Z 262DEG 22KT 3825 7863

$$
ROSA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 8, 8:52 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 8, 8:52 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT THU MAY 8 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE AREA TONIGHT INTO FRIDAY. HIGH
PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION ON SATURDAY...BUT
ANOTHER STORM SYSTEM WILL BRING UNSETTLED CONDITIONS SUNDAY INTO
MONDAY. HIGH PRESSURE RETURNS FOR TUESDAY AND WEDNESDAY. LOW PRES
WL APRCH THE AREA AGAIN THU.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ANOTHER QUICK UPDATE TO THE FORECAST TO ADDRESS A SECOND TORNADO
WATCH EXTENDING FURTHER EAST INTO LOWER SOUTHERN MARYLAND.

QSTNRY BNDRY NW OF CWFA ATTM. LOPRES ACRS TN. THAT WL BE THE KEY
SYNOPTIC FEATURE FOR NXT 24 HRS. MDL OP GDNC/SREF MEANS IN XCLNT
AGREEMENT TRACKING LOW TWD CWFA THIS EVNG...AND WL TRACK ACRS AREA
OVNGT. THERE WL BE TWO THREATS IN 1ST PD...SVR WX...FLLWD BY
FLOODING.

ALTHO VSBL SATPIX DEPICT CLDY SKIES ACRS CWFA...THN SPOTS EVIDENT
ACRS CNTRL VA...AND OUTRIGHT BINOVC SW OF THERE. FEEL THAT CLEARING
CUD MAKE IT INTO SWRN SXNS OF LWX CWFA. IF IT DOES SO...DECENT
INSTBLTY WL BE ABLE TO DVLP /MLCAPE 1000-1500 J/KG/. PLENTY OF
SHEAR/HELICITY PRESENT. IF THOSE TWO CAN COMBINE FORCES...THEN TSRA
LIKELY TO DVLP. IF IT THEN CAN BECOME ROOTED IN THE BNDRY LYR...
ROTATING STORMS QUITE LIKELY. LCL 4KM WRF RUNS SUGGEST DISCRETE
STORMS BY 21Z. SWRN HALF OF CWFA PRUDENTLY IN SLGT RISK. BASED ON
H9-8 WNDS...ENUF SHEAR TO INCL SRN MD TOO. WL CONT TO MONITOR.

DURING THE EVNG...THREAT CHGS FM TSTM TO RAFL. SYSTM FAIRLY STACKED
VERTICALLY...WITH RICH MSTR AVBL FM BOTH ATLC AND GLFMEX...DRIVEN BY
INCRG LLJ AND ENHANCED BY H5 S/WV. PWAT INCR TO AOA 1.5IN. SFC LOW
APPEARS TO DEEPEN DUE TO THESE INTERACTIONS. MDL QPF...SPCLY GFS...
APPEARS SUSPECT. THINK ITS HVLY INFLUENCED BY CNVCTV FEEDBACK. BUT
FORCING MECHANISMS...FLOW PTTN AND AVBL MSTR COMBIED LEAD ME TO BE
CONCERNED ABT FLOODING POTENTIAL TNGT. MAIN CONCERN WUD BE RAFL
RATES...SMALL STREAMS...AND URBAN IMPACTS. PWAT AT 2SD ABV NRML...A
GOOD INDICATOR FOR FLOOD POTL. FFG VALUES RATHER HIGH...BUT RATES
AND PROCESSES SHUD OVERCOME THAT. SO...WL RAISE FLOOD WATCH FOR
ENTIRE CWFA XCPT SRN MD.

SINCE DEWPTS WL BE IN THE LWR-MID 60S...DONT THINK TEMPS WLB E ABLE
TO DROP MUCH TNGT. WENT ON HIGH END OF MIN-T GDNC SUITE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AT 12Z...SFC LOW ATOP CWFA. BY 18Z...IT SHUD BE OVR ERN SHORE. HVYST
RAFL IN CONVEYOR BELTS ON EAST AND NORTH SIDES...WHICH WL BE ENDING
DURING THE MRNG. WL CONT PCPN THREAT THRU THE AFTN INVOF H5 TROF
AXIS. ALSO...STILL MARGINAL INSTBLY ERN SXNS...AND WL CARRY CHC
THUNDER. AREA UNDERGOING GOOD CAA TAFTN...SO MAXT MUCH LWR. SPREAD
BTWN MAV/MET SMALL...AND BLEND TAKEN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
PCPN WL BE WANING AS LOW PRES DEPARTS THE CWA. ONLY PLACE POPS WL
RMN FRI NGT AND SAT WL BE W OF THE APLCHNS. E OF THE MTNS LOOKS
DRY BOTH PDS...AND ENTIRE CWA LOOKS DRY SAT NGT AS SFC HIGH AND
UPR RDG WL BE CENTERED OVER AREA. TEMPS ARND NRML - LOWS 45-50
(XCPT CITIES AND MTNS) FRI AND SAT NGT AND MU60S (AGN COOLER W)
DURG DAY SAT.

INCRSG CLDS ON SUN AFTN AS RDG DEPARTS ALLOWING NEXT RND OF PCPN
TO APRCH THE RGN SUN NGT. THERE IS SOME DIFFERENCE IN THE
PLACEMENT OF THE LOW...BUT PSBLY GOING NEG TILT...SO THINK SUN NGT
COULD BE A WET ONE. DEPDNEING ON HOW THE CURRENT RAFL ENDS
UP...A FLD WTCH MAY AGAN BE NEEDED SUN NGT. SPC HAS OUR SRN CWA IN
AN OUTLOOK FOR SVR WX FOR SUNDAY. LATER SHIFTS WL HV TO MONITOR.

THE LOW LOOKS TO SLOWLY DEPART THE RGN...AND HV POPS IN THE FCST
RGT THRU TO MON NGT...B4 RDG RETURNS TUE AND WED. THEN ANOTHER CHC
OF RA PSBL ON THU AS ANOTHER AREA OF LOW PRES TRACKS INTO THE MID
ATLC.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
CONDS STILL MAINLY AT VFR...THO OCNLY DROPPING TO MVFR W/IN SHRA.
TRENDS WL DEFINITELY GO DOWNHILL AS LOPRES NEARS. LOOKING AT
WIDESPREAD MVFR VSBYS AND IFR CIGS OVNGT IN SHRA/TSRA-- LCLLY LWR
INVOF STORMS.  MOST FLGT RESTRICTIONS WL HOLD OFF TIL AFTR 04Z.
IMPVMNT WL COME AFTR 12Z TMRW...BUT MVFR CIG RESTRICTIONS LIKELY TO
HOLD THRU MRNG.

DIMINISHED CIGS/VSBY XPCTD AT ALL TAF SITES SUN NGT...PSBLY INTO
MON MRNG PUSH.

&&

.MARINE...
WNDS HV STARTED TO SUBSIDE PAST FEW HRS. THIS WL BE THE LULL IN THE
ACTVTY. LLJ WL INCR TO 20-30 KT TNGT...AND 40-50 KT OVNGT...AS LOW
AS 1000 FT OFF WATERS. ANY SHRA CUD MIX THAT DOWN. SCA CONTS...AND
SMW PSBL TNGT.

LOPRES TRACKS ACRS WATERS...AND MIXING IMPVS TMRW IN NW FLOW. MDL
SNDGS SUGGEST 30 KT W/IN REACH. ONCE AGN...SCA CONTS.

SCA CONDS PSBL SUN NGT AND AGN MON AS LOW PRES MOVES OFF THE CST W/
TIGHT PRES GRAD BEHIND.

&&

.TIDES/COASTAL FLOODING...
ONLY WATER LVLS ABV NRML RESIDE IN NRN BAY...BTWN ONE HALF FT AND 1
FT ABV. ONLY CONCERN WUD BE RISING ANOMOLIES AS LOW TRACKS OHD...
BUT NOT CONFIDENT ENUF FOR ANY HEADLINE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH FRIDAY MORNING FOR DCZ001.
MD...FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ003>007-009>011-013-
     014-501-502.
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ021-025>031-036>042-
     050>056.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT FRIDAY FOR ANZ530>537.

&&

SYNOPSIS...
NEAR TERM...SAR
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 8, 9:04 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
904 PM EDT THU MAY 8 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091430-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
904 PM EDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A TORNADO WATCH IS NOW IN EFFECT UNTIL 3 AM FOR PORTIONS OF
CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND. LOW PRESSURE WILL
APPROACH THE MID ATLANTIC...BRINGING SHOWERS AND THUNDERSTORMS
TONIGHT. INSTABILITY AND INCREASING WINDS ALOFT WILL BRING STRONG
TO LOCALLY SEVERE STORMS THROUGH 3 AM. THE MOST LIKELY AREA
FOR SEVERE STORMS IS EXPECTED TO BE FROM THE SHENANDOAH VALLEY
EXTENDING EAST THROUGH LOWER SOUTHERN MARYLAND...INCLUDING THE
CITIES OF CHARLOTTESVILLE AND FREDERICKSBURG. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE WITH ANY
SEVERE STORMS.

LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT ACROSS THE REGION. SMALL
STREAMS AND CREEKS WILL APPROACH THEIR BANKS TONIGHT. A FLOOD WATCH
IS IN EFFECT FOR THE REGION EXCEPT FOR SOUTHERN MARYLAND AND KING
GEORGE COUNTY VIRGINIA.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY
AND TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY FRIDAY AS LOW PRESSURE
MOVES ACROSS THE AREA. LOCALLY HEAVY RAINFALL MAY CAUSE MINOR
FLOODING NEAR SMALL STREAMS AND CREEKS AS WELL AS URBAN AREAS SUCH
AS WASHINGTON DC AND BALTIMORE CITY AS A FLOOD WATCH IS IN EFFECT
THROUGH FRIDAY MORNING. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE
ON FRIDAY MORNING ACROSS CENTRAL VIRGINIA AND LOWER SOUTHERN
MARYLAND.

A SMALL CRAFT ADVISORY CONTINUES ACROSS THE MARYLAND CHESAPEAKE BAY
AND TIDAL POTOMAC RIVER FRIDAY AND FRIDAY EVENING.

ADDITIONAL FLOODING CONCERNS MAY OCCUR SUNDAY NIGHT INTO MONDAY AS
ANOTHER RAIN SYSTEM APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED THIS EVENING FOR THE TORNADO WATCH.
ALSO...RAINFALL REPORTS OVERNIGHT ARE ALSO APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-091430-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
904 PM EDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS NOW IN EFFECT UNTIL 1 AM FOR PORTIONS OF
CENTRAL AND NORTHWEST VIRGINIA. LOW PRESSURE WILL APPROACH THE MID
ATLANTIC...BRINGING SHOWERS AND THUNDERSTORMS TONIGHT. INSTABILITY
AND INCREASING WINDS ALOFT WILL BRING STRONG TO LOCALLY SEVERE
STORMS THROUGH 1 AM. THE MOST LIKELY AREA FOR SEVERE STORMS IS
EXPECTED TO BE FROM THE SHENANDOAH VALLEY EXTENDING EAST TOWARDS
THE INTERSTATE 95 CORRIDOR...INCLUDING THE CITIES OF
CHARLOTTESVILLE AND FREDERICKSBURG. DAMAGING WINDS AND ISOLATED
TORNADOES ARE POSSIBLE WITH ANY SEVERE STORMS.

A FLOOD WATCH IS IN EFFECT TONIGHT ACROSS THE REGION DUE TO HEAVY
RAIN. COUNTY-LEVEL SMALL STREAMS AND CREEKS MAY FLOOD THEIR BANKS
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON FRIDAY AS LOW PRESSURE
MOVES ACROSS THE AREA. A FLOOD WATCH CONTINUES IN EFFECT FRIDAY
MORNING.  FEEDER STREAMS AND CREEKS INTO THE POTOMAC RIVER BETWEEN
WILLIAMSPORT AND SENECA MAY RISE ABOVE FLOOD STAGE LATE FRIDAY INTO
SATURDAY. THIS INCLUDES CONOCOCHEAGUE...OPEQUON...AND SENECA CREEKS
AND THE MONOCACY RIVER.

ADDITIONAL FLOODING CONCERNS MAY OCCUR SUNDAY NIGHT INTO MONDAY AS
ANOTHER RAIN SYSTEM APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED THIS EVENING FOR THE TORNADO WATCH.
ALSO...RAINFALL REPORTS OVERNIGHT ARE ALSO APPRECIATED.

In the hours before

Special weather statement, May 8, 7:57 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
757 PM EDT THU MAY 8 2008

VAZ036-090200-
NELSON-
757 PM EDT THU MAY 8 2008

...STRONG THUNDERSTORM OVER NELSON COUNTY...

AT 8:00 PM EDT...DOPPLER RADAR INDICATED A RAPIDLY INTENSYFING
THUNDERSTORM OVER SOUTHERN NELSON COUNTY MOVING TO THE NORTHEAST
ABOUT 15 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING SMALL
HAIL TO THE SIZE OF DIMES...TORRENTIAL DOWNPOURS AND FREQUENT
LIGHTNING. A TORNADO WATCH ALSO REMAINS IN EFFECT...

ROSA
Local storm report, May 8, 8:51 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
851 PM EDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             2 E KEENE               37.87N 78.52W
05/08/2008  E1.00 INCH       ALBEMARLE          VA   LAW ENFORCEMENT

            NICKEL TO QUARTER HAIL.

&&

LEE
Special weather statement, May 8, 9:04 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
904 PM EDT THU MAY 8 2008

VAZ026-029-090130-
PAGE VA-ROCKINGHAM VA-
904 PM EDT THU MAY 8 2008

...STRONG THUNDERSTORM TO AFFECT PAGE AND ROCKINGHAM COUNTIES...

AT 904 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF SINGERS GLEN...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

THE COMMUNITIES OF SHENANDOAH AND STANLEY WILL BE AFFECTED BY THIS
STORM.

LEE
Special weather statement, May 8, 9:08 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
908 PM EDT THU MAY 8 2008

VAZ025-090145-
AUGUSTA VA-
908 PM EDT THU MAY 8 2008

...STRONG THUNDERSTORMS TO AFFECT AUGUSTA COUNTY...

AT 908 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF CHURCHVILLE TO 2 MILES
SOUTHWEST OF AUGUSTA SPRINGS...MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

THE COMMUNITIES OF CHRISTIAN...SWOOPE...TRIMBLES MILL...MOUNT
SOLON...MOSCOW AND CHURCHVILLE WILL BE AFFECTED BY THESE STORMS.

LEE
Special weather statement, May 8, 9:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
921 PM EDT THU MAY 8 2008

VAZ055>057-090245-
KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
921 PM EDT THU MAY 8 2008

...STRONG THUNDERSTORMS TO AFFECT KING GEORGE...STAFFORD AND
SPOTSYLVANIA COUNTIES...

AT 921 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES SOUTHWEST OF GLENORA...MOVING NORTHEAST AT 21 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING.

THE COMMUNITIES OF MASSAPONAX WILL BE AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED. A TORNADO WATCH ALSO REMAINS IN EFFECT.
Special weather statement, May 8, 9:30 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EDT THU MAY 8 2008

VAZ027-029>031-040>042-052-090300-
PAGE VA-RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA-SHENANDOAH VA-CLARKE VA-
LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
930 PM EDT THU MAY 8 2008

...STRONG THUNDERSTORMS TO AFFECT PAGE...RAPPAHANNOCK...FAUQUIER...
WARREN...SHENANDOAH...CLARKE...LOUDOUN AND PRINCE
WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 930 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF KINGS CROSSING...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
40 MPH...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING.

THE COMMUNITIES OF LURAY...FRONT ROYAL...HUME...DELAPLANE AND THE
PLAINS WILL BE AFFECTED BY THIS STORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

ROSA

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:08 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville52 min
May 8, 8:35 PM EDTTornado WarningLWXAlbemarle, Nelson, City of Charlottesville40 min
May 8, 9:18 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Madison, Orange, City of Charlottesville57 min
May 8, 9:42 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham, City of Staunton48 min
May 8, 9:53 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford47 min
May 8, 10:02 PM EDTTornado WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford28 min
May 8, 10:19 PM EDTFlash Flood WarningLWXAlbemarle, Nelson, City of Charlottesville4 hr
May 8, 10:28 PM EDTSpecial Marine WarningLWX2 hr
May 8, 10:32 PM EDTTornado WarningLWXCulpeper, Spotsylvania, Stafford, City of Fredericksburg43 min
May 8, 11:33 PM EDTTornado WarningLWXFairfax, Prince William, Stafford42 min
May 8, 11:49 PM EDTSpecial Marine WarningLWX116 min
May 8, 11:53 PM EDTSevere Thunderstorm WarningLWXCulpeper, Spotsylvania, Stafford, City of Fredericksburg52 min
May 9, 12:22 AM EDTFlash Flood WarningLWXArlington, City of Alexandria4 hr
May 9, 12:46 AM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg44 min
May 9, 12:56 AM EDTSpecial Marine WarningLWX94 min
May 9, 1:15 AM EDTFlash Flood WarningLWXFairfax, Loudoun, City of Fairfax, City of Falls Church4 hr
May 9, 1:38 AM EDTSpecial Marine WarningLWX2 hr
May 9, 2:26 AM EDTAreal Flood WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 3 more6 hr
May 9, 2:36 AM EDTAreal Flood WarningLWXAlbemarle, Nelson, City of Charlottesville6 hr
May 9, 5:08 AM EDTSpecial Marine WarningLWX67 min
May 9, 5:36 AM EDTSpecial Marine WarningLWX84 min
May 9, 6:13 AM EDTAreal Flood WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church2 hr
May 9, 6:57 AM EDTSpecial Marine WarningLWX48 min
May 9, 8:10 AM EDTAreal Flood WarningLWXFairfax, City of Fairfax2 hr
May 9, 8:34 AM EDTAreal Flood WarningLWXAlbemarle, Culpeper, Fauquier, Orange, Prince William, Spotsylvania and 4 more4 hr
May 9, 9:11 AM EDTSpecial Marine WarningLWX94 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.